Hair Loss Treatments
Hair Loss & Alopecia Information, Support, and Treatments
Results 1 to 10 of 10
  1. #1
    Senior Member
    Join Date
    Feb 2013
    Posts
    171

    Taking anti-depressants because of hairloss

    Does anyone here take anti depressants cuz they're so depressed about their hairloss? If so does it help u cope better with the fact that u are balding? The root cause Of my depression is hairloss and I was wondering what would relieve my depression more. Taking the antidepressant or try and fix my hairloss by taking propecia. I don't want to take both at the sme time.

  2. #2
    Senior Member
    Join Date
    Jun 2012
    Location
    UK - North West
    Posts
    922
    Why not take both? The AD's may help with how you feel, but Fin should help with the cause.

  3. #3
    Senior Member
    Join Date
    Feb 2013
    Posts
    171
    Bcuz ssri drugs have sexual side effects as well. I've been on fin for 2 weeks and feel like my erection is weaker.?

    - - - Updated - - -

    Idk I feel if my hair grew back, I would feel alot better about myself. I'm so self concious about my big bald spot. It's like manu ginobilis bald spot.

  4. #4
    Senior Member
    Join Date
    Jun 2012
    Location
    UK - North West
    Posts
    922
    Because you're over analysing it fella. Didn't you give up after 3 days over perceived side effects? Depression can cause sexual dysfunction. I've seen your pictures, and you've been given advice, if it's causing you so much angst, why did you leave it so long and let so much hair go?

  5. #5
    Senior Member Quantum Cat's Avatar
    Join Date
    Dec 2008
    Posts
    2,029
    Finasteride 1mg per day
    Nizoral and Revita shampoos
    Nanofibres
    Daily praying to the Hair God
    Even if SSRIs work (and there's growing evidence to suggest that they don't in a lot of cases, or are simply placebos) you're still going to see your hair in the mirror every day.

    I think I once said here that for me Finasteride was better than any anti-d.

    and yes, SSRIs are known to potentially cause ED/libido sides, much greater possibility than Fin I believe.

  6. #6
    Senior Member
    Join Date
    Feb 2013
    Posts
    171
    I took I for 3 days and stopped it. I started it up again as I was getting depressed and desperate an I couldn't get used to my bald look. I just decided I'm gonna keep taking it whether I get sides or not.

    I guess I was in denial. I still had my hairline so when I spiked it up, ppl couldn't tell I was balding. It was late last year when ppl started mentioning I was getting thin up top. That's when I start panicking.

  7. #7
    Senior Member Quantum Cat's Avatar
    Join Date
    Dec 2008
    Posts
    2,029
    Finasteride 1mg per day
    Nizoral and Revita shampoos
    Nanofibres
    Daily praying to the Hair God
    at your stage Propecia alone isn't going to 'fix' your hair because you've lost too much. Only using Minoxidil (as well as Propecia) might have a chance of saving and regrowing your hair. And don't start getting paranoid about Propecia side effects, or you're more likely to experience them. It's more a mental thing than anything.

    If those don't work, a transplant or hair systems is really your only option if you have the money. Hair system technology has moved on a lot from the days of toupees I believe

    I would also advise speaking to a Dr about both your depression and hairloss

  8. #8
    Senior Member
    Join Date
    Aug 2012
    Posts
    127
    I'm terrified of anti-depressants, the list of side effects is huge and includes sexual dysfunction and weight gain. I only tried Stablon (tianeptine)once and it had nothing to do with hairloss.

  9. #9
    Senior Member
    Join Date
    Feb 2013
    Posts
    171
    How do u know that propecia alone can't make my thinning hairs thicker and add density?

  10. #10
    Senior Member Quantum Cat's Avatar
    Join Date
    Dec 2008
    Posts
    2,029
    Finasteride 1mg per day
    Nizoral and Revita shampoos
    Nanofibres
    Daily praying to the Hair God
    it might, but that's not really its mechanism. Some people do report thickening and even some regrowth, so you may be lucky. But at your stage of hairloss I seriously doubt Fin alone will grow back all your hair. That's it really.

    it's worth a try though as long as you don't drive yourself crazy worrying about side effects. And make sure you consult with a Dr before starting it

Similar Threads

  1. Anti-depressants and hairloss
    By ShedMaster in forum Men's General Hair Loss Discussions
    Replies: 22
    Last Post: June 4th, 2010, 10:49 AM
  2. Anti-Depressants, Smoking and Hairloss
    By cook'n'milkies in forum Men's General Hair Loss Discussions
    Replies: 10
    Last Post: May 1st, 2006, 07:38 PM
  3. can hairloss due to anti-depressants (TE) cause inflammation
    By silkeysmooth in forum Men's General Hair Loss Discussions
    Replies: 6
    Last Post: September 9th, 2004, 10:58 PM
  4. Who needs anti-depressants here?
    By almostbald in forum Men's General Hair Loss Discussions
    Replies: 5
    Last Post: March 17th, 2004, 04:19 AM
  5. Hairloss, Scalp Pain and Anti Depressants
    By giggsy in forum Women's General Hair Loss Discussions
    Replies: 1
    Last Post: November 11th, 2003, 10:38 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •